Alert archive / California / Hazardous Seas Watches in 2012
Hazardous Seas Watch 6, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas watch at Aug 12, 2012, 2:20 AM PDT. It took effect at Aug 13, 2012, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 12, 2012, 2:20 AM PDT (09:20 UTC)
- In effect from
- Aug 13, 2012, 9:00 AM PDT
- Expired
- Aug 13, 2012, 2:35 AM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Aug 11, 3:15 PM PDT, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 11, 3:15 PM PDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 315 PM PDT SAT AUG 11 2012 .SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL CONTINUE INTO NEXT WEEK...RESULTING IN HOT TEMPERATURES AND DRY CONDITIONS ACROSS INTERIOR LOCATIONS. ALONG THE COAST...EXPECT NORMAL TEMPERATURES WITH CLOUDS AND FOG EACH NIGHT AND MORNING. && .DISCUSSION...NO CHANGES MADE TO THE FORECAST AS HIGH PRESSURE OVER THE REGION WILL CONTINUE INTO NEXT WEEK. THIS WILL RESULT IN HOT TEMPERATURES AND DRY CONDITIONS ACROSS INTERIOR LOCATIONS. TEMPERATURES SHOULD EASILY MAKE IT TO 100 DEGREES ACROSS MOST OF THESE LOCATIONS AND SOME VALLEYS COULD SEE TEMPERATURES APPROACHING 110 DEGREES. WINDS WILL REMAIN RELATIVELY LIGHT AND TERRAIN DRIVEN AWAY FROM THE IMMEDIATE COAST, SO DON'T EXPECT MUCH RELIEF FROM THE WINDS. CONDITIONS WILL ALSO BE VERY DRY WITH RELATIVE HUMIDITIES DROPPING INTO THE TEENS AND SINGLE DIGITS INTO NEXT WEEK. THE HIGH BEGINS TO WEAKEN SLIGHTLY MONDAY AND TUESDAY, BUT TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL (UPPER 90S TO NEAR 100 DEGREES). THE MODELS SEEM TO BE IN BETTER AGREEMENT SHOWING A RIDGE OF HIGH PRESSURE STAYING IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. THIS MEANS THE HEAT WILL CONTINUE. NO RELIEF IS EXPECTED ACROSS THE INTERIOR UNTIL LATE NEXT WEEK. ALONG THE COAST IS A DIFFERENT STORY, TEMPERATURES WILL BE NORMAL WITH NIGHT TIME CLOUDS AND FOG FOLLOWED BY CLEARING EACH AFTERNOON. && .AVIATION...AS OF 21Z...KCEC AND KACV REPORTED VFR CONDITIONS WITH VIS SAT IMAGERY CONFIRMING STRATUS CONFINED TO THE IMMEDIATE COAST. MUCH LIKE YESTERDAY...EXPECT A FEW HOURS OF SUNSHINE AND VFR CONDITIONS INTO THE EVENING BEFORE STRATUS/FOG REDEVELOPS ONCE AGAIN AND PUSHES INLAND. IFR TO LIFR CIGS AND VSBYS CAN BE EXPECTED OVERNIGHT NEAR THE COAST AND ADJACENT RIVER VALLEYS. VFR CONDITIONS WILL PERSIST INLAND. STP && .MARINE...HIGH PRESSURE OVER THE EASTERN PACIFIC HAS BEGUN TO SHIFT TO THE WEST SOUTHWEST ALLOWING THE INTERIOR THERMAL TROUGH TO DRIFT WEST A BIT. THIS IS IN TURN HAS ALLOWED THE PRESSURE GRADIENT TO WEAKEN OVER THE COASTAL WATERS. AS SUCH, HAVE DROPPED THE GALES FOR THE OUTER WATERS. HOWEVER, HAVE OPTED TO KEEP A HAZ SEAS WARNING UP FOR THE NRN OUTERS DUE TO STEEP HIGH SHORT PERIOD SEAS. ALL AREAS CONTAIN SMALL CRAFT ADVISORIES DUE TO WINDS AND/OR SEAS. WINDS AND SEAS ARE FORECAST TO CONTINUE TO DROP OFF THIS EVENING AND OVERNIGHT WHICH WILL ALLOW THE SMALL CRAFT ADVISORY ALONG THE MENDOCINO COAST TO FALL OFF. MODELS ARE INDICATING ALL AREAS WILL HAVE A BRIEF WINDOW OF LIGHTER WINDS AND SUBSIDING SEAS AS A SHORT WAVE KICKS THROUGH THE AREA. BEHIND THE SHORT WAVE HIGH PRESSURE WILL BUILD BACK IN BRINGING A RETURN TO STRONG TO GALE FORCE NORTHERLY CONDITIONS. MODELS ARE INDICATING THIS NEXT EVENT TO PEAK IN THE MONDAY MORNING TO TUESDAY AFTERNOON TIME FRAME. THE BULK OF THE WINDS WILL BE IN THE NORTHERN WATERS WITH SEAS BUILDING THROUGHOUT THE FORECAST WATERS. LATE IN THE WEEK MODELS ARE SHOWING WINDS BECOMING SOUTHERLY AS A WEAK LOW APPROACHES FROM THE WEST. THIS WILL ALLOW FOR WINDS AND VERY SHORT PERIOD WAVES TO DROP. THE LATEST WW3 MODEL IS HINTING AT A WNW WAVE TRAINING ENTERING THE WATERS FOR THE LAST HALF OF THE WEEK, BRINGING WAVES OF 4FT AT 12 SECONDS THROUGHOUT THE AREA. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... HAZARDOUS SEAS WARNING FOR PZZ470. SMALL CRAFT ADVISORY FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 11, 2:55 PM PDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 255 PM PDT SAT AUG 11 2012 CAZ003-004-076-122200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 255 PM PDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HIGH PRESSURE OVER THE REGION WILL CAUSE DAYTIME HIGH TEMPERATURES TO REACH AND EXCEED THE 100 DEGREE MARK THROUGH THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-122200- REDWOOD COAST-MENDOCINO COAST- 255 PM PDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:20 AM PDT | Gale Warning | EKA | 43 hr | |
| Aug 12, 2:20 AM PDT | Hazardous Seas Warning | EKA | 3 days |
Nearby
Hazardous Seas Watches in California, 2012Every hazardous seas watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.